Skip to content
My WebMD Sign In, Sign Up
Bad reaction to pain meds & antidepressant meds
avatar
dolld posted:
Hi Friends,
I am praying some one out there can let me know if they ever experienced complications from taking pain medication and anti-depression medication? I have degenerative disc disease in my back in 3 different locations. I have a Neuro- stimulator to help control my back pain. I also have been diagnosed with Fibromyalgia, bone spurs in my neck and of course Depression. It took me several years to find a combination of pain medications to manage my pain. For the past 2 years I was taking 100 mgs of Nucynta(tapentadol HCL tab) every 12 hours, Tizinadine 4 mgs 2 times daily and Clonazepam 1 mg at bed time. Then my psychiatrist put me on Pristiq almost 2 years ago. 2 months ago I started experiencing pain in my upper back (out the reach of the stimulator) and the bone spurs in my neck were discovered. After starting the 2 medicines I started becoming more fatigued and having abdominal cramps on my right side. I informed my pain doctor, but it was attributed to me "doing more". I then started experiencing chest pressure, and I thought I was having shortness of breath. After chest X-rays, Ct scans, endoscopy & colonoscopy which all came back negative, I was told it was probably due to me moving more. After constant complaining my pain doctor increased my Nucynta to 200 mgs every 12 hours and that's when all hell broke loose. The chest pressure increased to where I felt like I couldn't breathe, I could only eat 2 or 3 spoons of food and feel so full I'd actually vomit. The stomach pain became stabbing on the right side under my rib cage. I have been to the ER 4 times, and each time, they have drawn blood, x-rays which all have came back negative. Finally last week I started my own research and learned Nucynta and Pristiq should NOT be prescribed together due to the possibility of developing Serotonin Syndrome!! After I brought this to the attention to both my psychiatrist and pain specialist, I'm now being weaned off of my both meds. I have to choose between controlling my pain or managing my depression! Has anyone else experienced this problem? If so how long does it take for each medication to leave the body? My psychiatrist tried to switch me to Wellbutrin because it doesn't contain Serotonin, but after 72 hours of the worse case of nausea and headaches, I quickly stopped taking it! Now I'm down to 50 mgs of Pristiq, and 200 mgs of Nucynta for the next 5 days, thenI will have to find a new pain medication and antidepressant all over again! I felt so horrible last night I went to the ER again! They took blood, checked my breathing, said I was okay and sent me back home! What a bad day! I'm tired, have stomach pain on the same right side and depressed. I won't be able to see my doctor until they can squeeze me in next week! I need any suggestions! Thanks!
Reply


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

Sleepy
I have been on the same pain medication with no change and all of the sudden I can't stay awake and am losing weight. Has anyone else had ... More
Was this Helpful?
2 of 12 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.